Alert archive / Maryland / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 18, 2012, 8:13 PM EDT for Wicomico County, Maryland. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 18, 2012, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
County Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 53 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2894 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WWUS81 KAKQ 190013
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT WED JUL 18 2012
MDZ022-024-190100-
INLAND WORCESTER MD-WICOMICO MD-
813 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM MOVING ACROSS WICOMICO COUNTY...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HEBRON...OR ABOUT 8 MILES NORTHWEST OF
FRUITLAND...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR CATCHPENNY AT 820 PM EDT...HEBRON AT 830 PM EDT...SHAD POINT AT
850 PM EDT...SALISBURY AT 900 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3827 7552 3833 7585 3843 7581 3846 7553
3845 7548
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 5:42 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 18, 5:42 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONT WILL PASS OVER THE OHIO VALLEY AND NEW ENGLAND
TONIGHT...AND MOVE SLOWLY ACROSS THE MID ATLANTIC REGION THURSDAY
AFTERNOON THROUGH SATURDAY MORNING. THE FRONT IS THEN EXPECTED TO
GRADUALLY DISSIPATE OVER THE CAROLINAS DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A FRONT DRAPED FROM NEW ENGLAND TO THE GREAT LAKES WILL SLOWLY
MOVE ESE TODAY AS A LOW OVER THE HUDSON BAY BEGINS TO PUSH INTO
SOUTHERN ONTARIO/QUEBEC. A TIGHT THETA-E GRADIENT IS SEEN ALONG
THIS BOUNDARY...HOWEVER SECONDARY THETA-E RIDGING AHEAD OF THE
FRONT WILL PROVIDE AN ADDITIONAL FOCUS FOR THUNDERSTORMS ACROSS
CENTRAL AND NORTHERN VA THIS EVENING AND OVERNIGHT (PRIMARILY
NORTH OF A LOUISA-RICHMOND-MELFA LINE). MEANWHILE...THUNDERSTORMS
SOUTH OF THIS AREA HAVE DEVELOPED QUICKLY THIS AFTERNOON ALONG A
LEE TROUGH BOUNDARY AND THEY EXTEND DOWN INTO NORTH CENTRAL NC
ATTM. STORMS WILL CONTINUE TO LINE UP ALONG THIS FEATURE THROUGH
THIS EVENING BUT ARE NOT EXPECTED TO BE SEVERE. WEAK STEERING FLOW
(AOB 15-20 KT) AND A HUMID AIRMASS WILL RESULT IN SLOW-MOVING
STORMS THAT WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. THE
LEE TROUGH STORMS ARE DIURNALLY-DRIVEN AND SHOULD DISSIPATE A FEW
HOURS AFTER SUNSET. ANOTHER WARM NIGHT IS ON TAP WITH LOWS IN THE
MID-UPPER 70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE FRONT GRADUALLY PUSHES INTO THE MID ATLANTIC REGION THURSDAY
AFTERNOON AND EVENTUALLY STALLS OVER THE AREA BY FRIDAY. FAVORABLE
THETA-E RIDGING...INSTABILITY...AND AMPLE MOISTURE WILL SUPPORT MORE
WIDESPREAD THUNDERSTORMS THURSDAY AFTERNOON INTO FRIDAY NIGHT.
PERSISTENTLY LIGHT FLOW THROUGHOUT THE ATMOSPHERIC PROFILE
(AOB 30 KT) AND HIGH PWATS AROUND 2.50 INCHES WILL CONTINUE THE
THREAT FOR HEAVY RAIN...FREQUENT LIGHTNING...AND POSSIBLE PONDING
OF WATER ON ROADWAYS AND POTENTIAL FLOODING OF LOW LYING AREAS.
TEMPERATURES ON THURSDAY WILL BE HIGHLY DEPENDENT ON WHERE THE FRONT
IS LOCATED AND HOW MUCH SUNSHINE IS EXPERIENCED...ESPECIALLY IN
SOUTHEAST VA/NORTHEAST NC. PERSISTENT SOUTHWEST WINDS WILL PROVIDE
LITTLE RELIEF FROM THE HEAT AND HIGH TEMPERATURES ARE EXPECTED TO BE
IN THE MID 90S REGIONWIDE...INCLUDING THE IMMEDIATE COAST. THE
SUBTROPICAL AIRMASS WILL CONTINUE TO KEEP DEWPOINTS IN THE LOW-MID
70S REGARDLESS OF AFTERNOON MIXING. THIS WILL LIKELY RESULT IN HEAT
INDICES NEAR 100 DEGREES AND UP TO 109 DEGREES REGIONWIDE DURING
THE AFTERNOON AND EVENING HOURS. THE HIGHEST HEAT INDEX VALUES ARE
STILL ANTICIPATED TO OCCUR SOUTHEAST OF A WALLOPS-RICHMOND-
FARMVILLE LINE WHERE VALUES SHOULD RANGE FROM 105-109 DEGREES. A
HEAT ADVISORY FOR THIS REGION WILL LIKELY BE NEEDED FOR THURSDAY
AFTERNOON/EVENING AND WILL CONTINUE TO HIGHLIGHT THIS IN THE
HAZARDOUS WEATHER OUTLOOK ATTM. LOW TEMPERATURES SHOULD STAY IN THE
LOW-MID 70S YET AGAIN THURSDAY NIGHT. SLOWER TIMING OF THE FRONTAL
PASSAGE AND CONTINUING SOUTHWEST WINDS WILL KEEP HIGH TEMPS
SLIGHTLY WARMER ON FRIDAY THAN PREVIOUSLY ANTICIPATED. EXPECT
TEMPERATURE READINGS IN THE LOW 90S ACROSS SOUTHEAST VA/NORTHEAST
NC...AND IN THE UPPER 80S OVER THE LOWER EASTERN SHORE AND
NORTHERN PORTIONS OF THE EASTERN PIEDMONT.
SATURDAY...
THE PREVIOUSLY MENTIONED COLD FRONT BECOMES DRAPED OVER THE
CAROLINAS AND OUTER BANKS BY SATURDAY MORNING. EXPECT SHOWERS AND
STORMS TO LINGER NEAR THE VA/NC COAST IN THE MORNING...BECOMING
FOCUSED OVER FAR SOUTHEAST VA AND NORTHEAST NC DURING THE
AFTERNOON/EVENING. DRIER AIR MOVING IN BEHIND THE COLD FRONT SHOULD
HAMPER STORM DEVELOPMENT IN THE NORTH SATURDAY AFTERNOON...HOWEVER
SEABREEZES COULD PROVIDE JUST ENOUGH LIFT WITHIN THE CUMULUS FIELD
FOR A FEW STORMS TO DEVELOP (ESPECIALLY AS AN UPPER LEVEL TROUGH
AXIS SKIRTS ACROSS THE REGION...THUS PROVIDING ADDITIONAL
OPPORTUNITIES FOR ENHANCED LIFT).
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FNTL BNDRY TO RMN JUST S OF THE FA LATE IN THE WKND...BEFORE DSPTG
ERY NEXT WEEK. OTHERWISE...RGN TO RMN IN NW FLO ALOFT...WHICH MANY
TIMES BRINGS THE CONCERN FOR TSRAS MOVG FM THE LAKES/OH VALLEY SE
TWD/INTO THE MDATLC STATES. THAT IS POSSIBLE TUE/WED.
FOR SUN...WILL HAVE HIGHEST POPS (TO 40%) ACRS THE SRN PORTION OF VA
AND INTO NE NC...MNLY SLGT CHC ELSEWHERE. FOR MON THROUGH WED...WILL
HAVE TYPICAL DIURNAL POPS.
WITH ONSHR WNDS AND CONCERN OVR WIDESPREAD CLDNS ON SUN...HAVE
TRIMMED TEMP GUID (BY AN AVG OF 3-5 DEGS F)...WITH HI TEMPS MNLY FM
THE L/M80S. WARMER/HOT WX RETURNS FOR MON THROUGH WED...THOUGH TEMPS
MNLY WITHIN +/- 1 STANDARD DEVIATIONS OF CLIMO (HI TEMPS FM THE U80S
TO L90S...LO TEMPS IN THE L/M70S).
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
ISOLD TO SCT CNVTN THROUGH THE AFTN/EVE HRS. WILL CONT TO MONITOR
FOR NEED TO LWR (MNLY) VSBY IN ANY STMS THAT APPROACH THE TAF
SITES. MR LIKELY TO VSBY/CIG RESTRICTIONS THU INTO FRI AS CDFNT
SETTLES S ACRS THE RGN (ACCOMPANIED BY SHRAS/TSTMS). A CHC FOR
SHRAS AND POSSIBLE TSTMS MNLY ACRS SRN VA/NE NC THROUGH SUN.
&&
.MARINE...
CDFNT DRAPED E-W N OF THE WTRS THIS AFTN WILL BE SLO TO SETTLE S
INTO THE NRN WTRS BY THU AFTN. A COUPLE OF WEAK AREAS OF LO PRES
TO TRACK ALONG THE FNT SLOWING DOWN THE FNT AS IT CONTS MOVG S
INTO THE NC WTRS FRI INTO SAT. MUCH DIFFERENT WIND SPEED/DIRECTION
FCSTS FM THE NAM/GFS. WILL CONT TO FAVOR THE GFS (WHICH IS CLOSE
BUT A BIT WEAKER THAN PREV FCST) IN THAT A NE WND DVLPS INITIALLY
OVR THE FAR NRN WTRS BY LT FRI...THEN CONTS TO PROGRESS SWD
THROUGH SAT. RIGHT NOW...LO CONFIDENCE IN THE STRENGTH OF THE
WINDS (POST CDFNT)...AND PROB RMNS LO WITH REGARDS TO ANY
POTENTIAL NEED FOR SCAS (DUE TO INCRSD SPDS AND/OR WAVE/SEA HGTS).
WINDS LIKELY TO RMN ONSHR THROUGH SUN WITH FNTL BNDRY STAYING JUST
S OF THE WTRS. MORE TYPICAL SUMMER PATTERN XPCD OVR THE WTRS ERY
NEXT WEEK WITH LGT WINDS AND WAVES/SEA HGTS BLO SCA.
&&
.CLIMATE...
ACTUAL AND RECORD MAXIMA FOR WED 7/18
FORECAST AND RECORD MAIMA FOR THU 7/19...
WED JULY 18 THU JULY 19
ACTUAL/ RECORD FCST/ RECORD
---------------- ----------------
RIC 96/ 101 (1977) 96/ 101 (1942)
ORF 96/ 104 (1942) 95/ 101 (1942)
SBY 100R/ 100 (1953) 94/ 99 (1977)
ECG 96/ 107 (1942) 96/ 105 (1942)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
030>032-102.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
060>100.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...ALB
AVIATION...ALB
MARINE...ALB
CLIMATE...Hazardous weather outlook, Jul 18, 4:22 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 422 PM EDT WED JUL 18 2012 MDZ021>024-VAZ063-070-071-080>083-192030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- 422 PM EDT WED JUL 18 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL GRADUALLY TRACK ACROSS THE REGION THURSDAY AFTERNOON THROUGH AT LEAST SATURDAY MORNING. SLOW-MOVING THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING. PONDING OF WATER ON AREA ROADWAYS AND FLOODING OF LOW LYING AREAS IS ALSO POSSIBLE. THE COMBINATION OF TEMPERATURES IN THE MID 90S AND HIGH HUMIDITIES WILL CAUSE HEAT INDEX VALUES TO RANGE FROM 100 TO 109 DEGREES THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 084>100-192030- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 422 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL GRADUALLY TRACK ACROSS THE REGION THURSDAY AFTERNOON THROUGH AT LEAST SATURDAY MORNING. SLOW-MOVING THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING. PONDING OF WATER ON AREA ROADWAYS AND FLOODING OF LOW LYING AREAS IS ALSO POSSIBLE. THE COMBINATION OF TEMPERATURES IN THE MID 90S AND HIGH HUMIDITIES WILL CAUSE HEAT INDEX VALUES TO RANGE FROM 100 TO 109 DEGREES THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-192030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 422 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL GRADUALLY TRACK ACROSS THE REGION THURSDAY AFTERNOON THROUGH AT LEAST SATURDAY MORNING. SLOW-MOVING THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Special weather statement, Jul 18, 6:31 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
631 PM EDT WED JUL 18 2012
VAZ067-068-182300-
AMELIA-NOTTOWAY-
631 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA AND NOTTOWAY
COUNTIES THROUGH 700 PM EDT...
AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM TRUXILLO TO AMELIA COURTHOUSE TO MAPLEWOOD TO
FERGUSONVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF AMELIA
COURTHOUSE TO AMELIA COURTHOUSE TO CREWE...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
SMALL HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3743 7799 3723 7787 3720 7817 3727 7819
3731 7821
05Special weather statement, Jul 18, 6:39 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
639 PM EDT WED JUL 18 2012
MDZ021-023-182315-
DORCHESTER MD-SOMERSET MD-
639 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM MOVING INTO WESTERN SOMERSET COUNTY...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DEAL ISLAND...OR ABOUT 15
MILES NORTHWEST OF CRISFIELD...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR DEAL ISLAND AT 705 PM EDT.
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3820 7596 3814 7603 3813 7600 3819 7586
3813 7587 3810 7600 3810 7587 3807 7597
3804 7586 3793 7587 3807 7599 3807 7600
3796 7598 3796 7606 3806 7600 3814 7603
3812 7610 3821 7608
LALEXANDSpecial weather statement, Jul 18, 7:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
711 PM EDT WED JUL 18 2012
VAZ072-073-082-083-090-190000-
CHARLES CITY-JAMES CITY-KING AND QUEEN-KING WILLIAM-NEW KENT-
711 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CHARLES CITY...KING AND
QUEEN...KING WILLIAM...NEW KENT AND JAMES CITY COUNTIES THROUGH 800
PM EDT...
AT 711 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ROSE GARDEN TO ELTHAM TO LANEXA TO HOLDCROFT...OR
ALONG A LINE EXTENDING FROM KING AND QUEEN COURT HOUSE TO 5 MILES
EAST OF NEW KENT TO 5 MILES NORTHWEST OF TOANO TO CHARLES CITY...
MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
LAT...LON 3771 7676 3746 7668 3744 7671 3742 7670
3737 7672 3736 7675 3734 7674 3730 7676
3732 7708 3742 7698 3752 7699 3767 7705
05Special weather statement, Jul 18, 7:17 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
717 PM EDT WED JUL 18 2012
MDZ021-190000-
DORCHESTER MD-
717 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM MOVING SLOWLY TOWARDS WESTERN DORCHESTER COUNTY...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF DORCHESTER COUNTY...OR
ABOUT 6 MILES SOUTHEAST OF COVE POINT...MOVING EAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR HONGA AT 735 PM EDT.
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3829 7608 3827 7616 3828 7616 3827 7620
3830 7622 3830 7625 3832 7627 3835 7627
3836 7625 3836 7629 3841 7629 3846 7622Local storm report, Jul 18, 7:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 2 NE TOANO 37.40N 76.78W
07/18/2012 E0.50 INCH JAMES CITY VA TRAINED SPOTTER
STONEHOUSE SUBDIVISION OF TOANO
&&
EVENT NUMBER AKQ1200549
05Special weather statement, Jul 18, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT WED JUL 18 2012
MDZ022-024-190100-
INLAND WORCESTER MD-WICOMICO MD-
813 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM MOVING ACROSS WICOMICO COUNTY...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HEBRON...OR ABOUT 8 MILES NORTHWEST OF
FRUITLAND...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR CATCHPENNY AT 820 PM EDT...HEBRON AT 830 PM EDT...SHAD POINT AT
850 PM EDT...SALISBURY AT 900 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3827 7552 3833 7585 3843 7581 3846 7553
3845 7548
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:42 PM EDT | Special Weather Statement | AKQ | Lunenburg | 33 min |
| Jul 18, 8:51 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 39 min |
| Jul 18, 8:52 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 38 min |
| Jul 18, 9:15 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 60 min |
| Jul 18, 9:25 PM EDT | Special Weather Statement | AKQ | Brunswick | 65 min |
| Jul 18, 9:29 PM EDT | Special Weather Statement | AKQ | Accomack | 31 min |
| Jul 18, 9:40 PM EDT | Areal Flood Advisory | AKQ | Lunenburg, Mecklenburg | 3 hr |
| Jul 18, 9:54 PM EDT | Special Weather Statement | AKQ | Brunswick | 66 min |
| Jul 18, 9:57 PM EDT | Special Weather Statement | AKQ | Richmond | 33 min |
| Jul 18, 10:28 PM EDT | Special Weather Statement | AKQ | Brunswick | 32 min |
| Jul 18, 11:25 PM EDT | Areal Flood Advisory | AKQ | Goochland, Powhatan | 95 min |
| Jul 19, 10:20 AM EDT | Heat Advisory | AKQ | James City, Southampton, Surry, Sussex, City of Chesapeake, City of Franklin and 2 more | 8 hr |
| Jul 19, 4:20 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jul 19, 4:55 PM EDT | Special Weather Statement | AKQ | York, City of Poquoson | 65 min |
| Jul 19, 4:56 PM EDT | Special Weather Statement | AKQ | York | 64 min |
| Jul 19, 4:58 PM EDT | Special Marine Warning | AKQ | 92 min | |
| Jul 19, 5:45 PM EDT | Special Weather Statement | AKQ | Northampton | 60 min |
| Jul 19, 5:50 PM EDT | Special Weather Statement | AKQ | Northampton | 55 min |
| Jul 18, 8:39 PM EDT | Special Weather Statement | AKQ | Somerset | 66 min |
| Jul 19, 4:21 PM EDT | Special Weather Statement | AKQ | Worcester | 24 min |
| Jul 19, 4:47 PM EDT | Special Weather Statement | AKQ | Worcester | 43 min |
| Jul 19, 5:09 PM EDT | Areal Flood Advisory | AKQ | Wicomico, Worcester | 3 hr |
| Jul 19, 5:31 PM EDT | Special Weather Statement | AKQ | Worcester | 59 min |
Nearby
Special Weather Statements in Maryland, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.